Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 30, 2021, 4:44 PM EDT for Gordon County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 30, 2021, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WWUS82 KFFC 302044
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Mon Aug 30 2021
GAZ002-004-012-019-302115-
Whitfield GA-Walker GA-Gordon GA-Floyd GA-
444 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN FLOYD,
SOUTH CENTRAL WHITFIELD, SOUTHEASTERN WALKER AND NORTHWESTERN GORDON
COUNTIES THROUGH 515 PM EDT...
At 444 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Sugar Valley, or near
Calhoun...moving north at 20 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Calhoun, Resaca, Oostanaula, Villanow, Sugar Valley, Lake Marvin and
Tilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3469 8494 3446 8493 3445 8507 3455 8512
3459 8511 3459 8514 3464 8517 3472 8508
TIME...MOT...LOC 2044Z 168DEG 19KT 3453 8502
MAX HAIL SIZE...
MAX WIND GUST...
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:46 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 30, 3:46 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Mon Aug 30 2021 .SHORT TERM /Tonight through Tuesday Night/... The main issue this forecast is Ida and how the storm will affect our area. The forecast track will put the eastern side of Ida over much of north and west central GA through Tuesday. Best pops have been continued for north and west GA through tonight with showers and thunderstorms area wide Tuesday. As Ida moves to our north by late Tuesday...pops should gradually diminish from the south and west Tuesday night. Enhanced dynamics combined with tropical moisture should keep much of the area in a risk for possible severe thunderstorms tonight into Tuesday with isolated tornadoes and heavy downpours the main threats. Convection associated with the extreme outer edge of Ida already developing across north and western GA so have decided to extend the Flash Flood Watch southward to include five more counties just bordering the Chattahoochee River. Expecting two to three inches with higher amounts possible from Tuesday morning through Wednesday afternoon. 41 .LONG TERM /Wednesday through Monday/... By Wednesday morning, the remnants of Ida have continued their march to the northeast. This places us in a region of residual tropical moisture, especially for far northeastern Georgia, so have high-end chance to likely PoPs as a result. There is some disagreement regarding how quickly any remnant moisture affecting the CWA is ushered off to our north and east by the upper level trough associated with Ida. The GFS is more persistent, keeping an eastward- moving band of moisture across central GA through Thursday morning, while the Euro favors a drying trend through late Wednesday afternoon. This shift in moisture occurs as the edge of an upper- level ridge shifts into the southeast, so have leaned toward the drier solution and capped PoPs at slight for our northeastern Georgia counties on Thursday. As we move into through the late week and into the weekend, we see almost no moisture return as the fringes of the 594 dam upper-level ridge centered over the Great Plains edges further eastward. We remain wedged into a regime of northwesterly flow aloft into next week, with PoPs below a slight chance across much of northern and central Georgia each day. Drier air filtering in helps keep humidity down, and with highs in the 80s, afternoons should be pleasant along and north of the I-85 corridor; highs closer to and slightly above 90 are expected further southeast. Reaves/Hochstatter && AVIATION... 18Z Update... Afternoon cumulus should develop sct-bkn030-040 with vcsh possible most taf sites. Could have lull in precip activity after 02z...then increase after 08z Tuesday with lowering cigs of MVFR. More predominant SHRA and IFR ceilings after 12z Tuesday. Scattered tstms expected late morning Tuesday into the afternoon. Winds south to southeast 7 to 10 kts this afternoon...diminishing some into the evening...but becoming gusty southeast after 12z Tuesday. Have increased winds near 12 kts gusting to 22-25 kts after 12z. eased SSE winds near 11 kts gusting 20 kts for KATL after 12z Tues. //ATL Confidence...18Z Update... Medium on timing of shra/tstms mainly late tonight into Tuesday. Medium to high on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 82 70 82 / 20 60 60 50 Atlanta 72 79 70 81 / 60 80 60 40 Blairsville 67 74 66 75 / 30 80 80 70 Cartersville 72 78 70 80 / 70 90 70 40 Columbus 73 82 71 84 / 60 80 60 40 Gainesville 72 77 70 79 / 30 80 70 50 Macon 73 83 72 87 / 20 70 40 40 Rome 72 79 70 83 / 80 90 80 40 Peachtree City 72 79 70 82 / 60 80 60 40 Vidalia 74 91 74 89 / 10 30 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Tuesday morning through Wednesday afternoon for the following zones: Bartow...Carroll...Catoosa... Chattooga...Cherokee...Cobb...Dade...Dawson...Douglas...Fannin... Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. && SHORT TERM...41 LONG TERM....Reaves AVIATION...41
Hazardous weather outlook, Aug 30, 3:27 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 PM EDT Mon Aug 30 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Outer rainbands from Tropical Storm Ida will impact portions of western Georgia through the rest of the evening and into the overnight hours. Locally heavy rain, and gusty winds will be the primary concern. Isolated tornadoes are possible late tonight and into the overnight hours as the system moves closer. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The remains of Hurricane Ida will move northeast into middle Tennessee on Tuesday. Periods of heavy rain will be possible in north Georgia early Tuesday morning into Wednesday. Total amounts will average 2 to 4 inches with local amounts near 5 inches possible. A Flash Flood Watch has been issued for parts of north Georgia accordingly. A threat for isolated tornadoes will continue into early Wednesday as outer bands move through. Some strong wind gusts with stronger storms are possible as well. Please stay tuned to the latest forecast for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 30, 2:29 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT Mon Aug 30 2021
GAZ011-019-301900-
Chattooga GA-Floyd GA-
229 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL FLOYD
AND CHATTOOGA COUNTIES THROUGH 300 PM EDT...
At 228 PM EDT...a strong thunderstorm was over Holland, or 10 miles
south of Summerville...moving northwest at 20 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail..
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Summerville, Trion, Lyerly, Menlo, Coosa, Cloudland, Berryton,
Chattoogaville, James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3459 8537 3458 8536 3458 8535 3459 8535
3459 8534 3429 8523 3422 8543 3426 8546
3459 8553
TIME...MOT...LOC 1828Z 155DEG 16KT 3433 8538
MAX HAIL SIZE...0.75IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 30, 4:09 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
409 PM EDT Mon Aug 30 2021
GAZ002>004-011-012-302045-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-
409 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CATOOSA, CENTRAL
WHITFIELD, EASTERN WALKER, NORTHWESTERN GORDON AND NORTHEASTERN
CHATTOOGA COUNTIES THROUGH 445 PM EDT...
At 408 PM EDT...a strong thunderstorm was near Villanow, or 9 miles
east of Lafayette...moving north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Ringgold, Fort Oglethorpe, Chickamauga, Varnell, Lookout
Mountain, Tunnel Hill, Cohutta, Subligna, Blue Spring, Fairview,
Villanow, Chattanooga Valley, Rock Spring, Naomi, Suttles Mill,
Noble, Lakeview, Wood Station and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8492 3457 8500 3457 8506 3459 8507
3459 8511 3456 8512 3456 8522 3495 8538
3498 8536
TIME...MOT...LOC 2008Z 176DEG 28KT 3473 8513
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 30, 4:11 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT Mon Aug 30 2021
GAZ004-005-012-302045-
Whitfield GA-Gordon GA-Murray GA-
411 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MURRAY,
SOUTHEASTERN WHITFIELD AND CENTRAL GORDON COUNTIES THROUGH 445 PM
EDT...
At 410 PM EDT...a strong thunderstorm was over Calhoun...moving north
at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Calhoun, Resaca, Mill Creek, Sonoraville, Oostanaula, Sugar
Valley, Redbud, Tilton, Nickelsville, North Georgia Speedway and
Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8478 3441 8500 3463 8505 3472 8505
3472 8507 3474 8508 3475 8475
TIME...MOT...LOC 2010Z 176DEG 19KT 3450 8490
MAX HAIL SIZE...0.75IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 30, 4:34 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Mon Aug 30 2021
GAZ005-007-012-013-302100-
Gilmer GA-Gordon GA-Pickens GA-Murray GA-
434 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN GILMER,
SOUTHEASTERN MURRAY, EASTERN GORDON AND WESTERN PICKENS COUNTIES
THROUGH 500 PM EDT...
At 433 PM EDT...a strong thunderstorm was near Fairmount, or 12 miles
west of Jasper...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fairmount, Ranger, Carters, Talona, Blaine, Talmadge, Oakman, Hinton
and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3460 8450 3442 8455 3441 8458 3441 8473
3458 8477 3468 8465
TIME...MOT...LOC 2033Z 178DEG 11KT 3446 8464
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 30, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Mon Aug 30 2021
GAZ002-004-012-019-302115-
Whitfield GA-Walker GA-Gordon GA-Floyd GA-
444 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN FLOYD,
SOUTH CENTRAL WHITFIELD, SOUTHEASTERN WALKER AND NORTHWESTERN GORDON
COUNTIES THROUGH 515 PM EDT...
At 444 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Sugar Valley, or near
Calhoun...moving north at 20 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Calhoun, Resaca, Oostanaula, Villanow, Sugar Valley, Lake Marvin and
Tilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3469 8494 3446 8493 3445 8507 3455 8512
3459 8511 3459 8514 3464 8517 3472 8508
TIME...MOT...LOC 2044Z 168DEG 19KT 3453 8502
MAX HAIL SIZE...
MAX WIND GUST...The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:19 AM EDT | Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more | 1 min |
| Aug 30, 4:27 AM EDT | Flash Flood Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 22 more | 43 hr |
| Aug 30, 2:29 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Aug 30, 2:33 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 30 min |
| Aug 30, 4:09 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 36 min |
| Aug 30, 4:11 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Aug 30, 4:34 PM EDT | Special Weather Statement | FFC | Pickens | 26 min |
| Aug 30, 4:41 PM EDT | Tornado Warning | FFC | Gilmer, Gordon, Pickens | 14 min |
| Aug 30, 5:11 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens, Whitfield | 34 min |
| Aug 30, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Pickens | 31 min |
| Aug 30, 5:46 PM EDT | Special Weather Statement | FFC | Lamar | 29 min |
| Aug 30, 6:56 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Aug 30, 7:23 PM EDT | Special Weather Statement | FFC | Carroll | 22 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.